JournalszaaVol. 25, No. 2pp. 143–162

A Gauss-Bonnet Formula for Metrics with Varying Signature

  • Michael Steller

    Universität Stuttgart, Germany
A Gauss-Bonnet Formula for Metrics with Varying Signature cover
Download PDF

Abstract

A Gauss-Bonnet formula for compact orientable connected Riemannian or Lorentz\-ian 2-manifolds is well-known. We investigate singular metrics on 2-manifolds with varying signature. Such metrics are necessarily degenerate at some points of MM where most of the usual definitions for geometric quantities break down. We prove that under some additional assumptions there is a Gauss--Bonnet formula for compact orientable connected 2-manifolds with a singular metric. Some examples are given.

Cite this article

Michael Steller, A Gauss-Bonnet Formula for Metrics with Varying Signature. Z. Anal. Anwend. 25 (2006), no. 2, pp. 143–162

DOI 10.4171/ZAA/1282